MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device inspection, the bronchofiberscope exhibited foreign material on the bending section cover.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the correction of the initial mdr and the legal manufacturer's final investigation.Corrected fields: e1 and h6 (type of investigation code: 10 ¿ testing of actual/suspected device, findings code: 3233 ¿ results pending completion of investigation and conclusions code: 11 ¿ conclusion not yet available were missing in the initial).Additional information: h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over twenty-two (22) years since the subject device was manufactured.A definitive root cause was not identified, however based on the results of the investigation, the probable cause of the "foreign material in the bending section cover" malfunction could not be identified nor the type of material.The event can be prevented by following the instructions for use which state: ifu states that detection method in bronchial fiberscope bf-40, bf-p40, bf-1t40, bf-xt40, bf-3c40, bf-xp40, oes operation manual chapter 3 preparation and inspection.Ifu states that preventive measure in bronchial fiberscope bf-40, bf-p40, bf-1t40, bf-xt40, bf-3c40, bf-xp40, oes reprocessing manual chapter 7 cleaning, disinfection, and sterilization procedures.Three attempts were made to obtain additional information regarding the reported event, but no response was received from the customer.Olympus will continue to monitor field performance for this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18965482
Report Number9610595-2024-06222
Device Sequence Number18150336
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/23/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown